Tornado, Guilford
- When
- July 7, 4:20 PM EST to 4:28 PM EST
- Where
- Guilford County, Oak Ridge
- Rating
- F0
- Path length
- 5 mi
- Path width
- 20 yd
- Reported by
- NEWSPAPER
- Coordinates
- 36.183, -79.983
A tornado blew down trees from Oak Ridge to Stokesdale.
1 tornado, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Raleigh, NC wrote its last area forecast discussion before the first event at Jul 7, 2:44 PM EST, 1 hour 36 minutes earlier.
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE RALEIGH NC 344 PM EDT THU JUL 7 2005 .SHORT TERM (REST OF THIS AFTERNOON)... NEW TORNADO WATCH FORTHCOMING TO INCLUDE COUNTIES OF FORMER TORNADO WATCH IN ADDITION TO ANSON AND WAKE COUNTIES. THE WATCH SHOULD BE IN EFFECT UNTIL 10 PM. ZONE FORECASTS WILL BE SLIGHTLY DELAYED TO ACCOUNT FOR THE NEW WATCH. && .PREVIOUS DISCUSSION... (ISSUED 315 PM EDT THU JUL 7 2005) SHORT TERM (TONIGHT THROUGH SUNDAY NIGHT)... PLAN TO CONTINUE FLOOD WATCH AS IS THROUGH THE EARLY PART OF THE NIGHT AND JUST AFTER MIDNIGHT. MSAS AGREEING WITH THE GFS FORECAST OF INCREASING THETA-E ONGOING OVER THE FAR WESTERN ZONES...AHEAD OF BAND OF HEAVY SHOWERS MOVING SLOWLY EAST INTO THAT AREA. COMBINED WITH LOW-LEVEL CONVERGENCE...STRONG UVV...HIGH K INDICES...AND GOOD INFLOW INTO THE SYSTEM FROM THE SOUTH...APPEARS PRUDENT TO CONTINUE THE FLOOD WATCH DESPITE THE FACT THAT...FOR MOST OF THE DAY UNTIL RECENTLY...MANY OF THE AREAS IN THE WATCH HAVE BEEN DRY. THAT COULD CHANGE QUICKLY GIVEN EXPECTED RAINFALL RATES THROUGH THE EVENING. REFERENCE SATELLITE PRECIP ESTIMATES FROM NESDIS. IN ADDITION TO THE FLOOD THREAT...UNSTABLE AIR MASS IN PLACE WITH LIFTED INDICES FROM -4C TO -6C. WITH AVAILABLE HELICITY AND CONVERGENCE ALONG A SURFACE BOUNDARY OVER NORTHERN ZONES...TORNADIC POTENTIAL REMAINS AS PER TORNADO WATCHES ALREADY ISSUED FOR PARTS OF CENTRAL NORTH CAROLINA. IMPRESSIVE THAT CONVECTIVE BANDS EXTEND INTO NORTH CAROLINA ALL THE WAY FROM NORTHERN FLORIDA. ALTHOUGH SOMEWHAT DIFFERENT ON SOME OF THE DETAILS...BOTH THE NAM AND THE GFS GENERALLY AGREE ON CONSIDERABLE MOISTURE AND LIFT THIS EVENING WANING LATE TONIGHT. HELD ON TO A RESIDUAL CHANCE LATE AS THE REMNANTS OF CINDY MOVE NORTHEAST AND A WEAK SURFACE TROUGH REMAINS BEHIND...BUT GFS MODEL SOUNDINGS GROW INCREASINGLY STABLE LATE TONIGHT AND AS THE LATE NIGHT HOURS APPROACH ANY REMAINING SHOWERS SHOULD GENERALLY BE CONFINED TO EASTERNMOST ZONES. FOR FRIDAY AFTERNOON...STRONGEST 850MB WINDS ARE CONFINED TO THE COAST AND THE HIGHER MOISTURE AND LIFT ARE OVER THE COASTAL PLAIN. MODEL SOUNDINGS SHOW A SURFACE TROUGH LINGERING MAINLY OVER EASTERN PARTS OF THE FORECAST AREA...AND GFS MODEL SOUNDINGS SHOW AVAILABLE INSTABILITY AND LIFT PREVAILING IN EASTERN ZONES...AND EAST FROM THERE. OPTED TO CONFINE SLIGHT CHANCE OR CHANCE POPS FRIDAY AFTERNOON CENTRAL AND EAST. NAM AND GFS START TO DIVERGE MORE AND MORE BEYOND FRIDAY NIGHT AS DENNIS ENCROACHES ON FLORIDA AND THE GULF. BASED ON ITS BETTER TRACK RECORD OF LATE...GENERALLY FOLLOWED THE GFS. AXIS OF LIFT AND MOISTURE LIE JUST SOUTH OF THE FORECAST AREA OVERNIGHT FRIDAY...AND CONTINUES JUST SOUTH OF THE FORECAST AREA OR INTO SOUTHERN ZONES SATURDAY. GFS MODEL SOUNDINGS TEND TO BE DRY AND STABLE...BUT WILL HAVE A SLIGHT CHANCE OF SHOWERS OR THUNDERSTORMS SOUTH ON SATURDAY... INCREASING TO A CHANCE SUNDAY EXCEPT SLIGHT CHANCE AT BEST OVER THE NORTHEAST ZONES WHERE SUBSIDENCE IS FORECAST TO BE THE RULE THROUGH SUNDAY NIGHT. PLAN TO ISSUE ZONE FORECASTS RIGHT AROUND 4 PM TO APPROPRIATELY HANDLE EARLIEST TORNADO WATCH...SCHEDULED TO EXPIRE THEN. LONG TERM (MONDAY THROUGH THURSDAY)... OVERALL...NO SIGNIFICANT CHANGES TO THE EXTENDED FROM PREVIOUS FORECAST OTHER THAN MINOR ADJUSTMENTS TO POPS. HOWEVER...VERY UNCERTAIN EXTENDED PERIOD BASED THE UNCERTAINTY IN THE TRACK DENNIS WILL TAKE. LATEST OFFICIAL TRACK SHIFTED DENNIS JUST SLIGHTLY TO THE EAST...BRINGING IT THROUGH EASTERN MS AND EVENTUALLY INTO THE MID MS VALLEY. IF THIS HOLDS TRUE...WE WILL BE SANDWICHED BETWEEN DENNIS AND A STRONG UPPER LOW OFF OF NEW ENGLAND...WITH A SLIGHTLY WEAKER UPPER RIDGE RESULTING IN LESS SUBSIDENCE TO CAP THE AREA. A WARM FRONT IS PROGGED TO MOVE NORTH ACROSS THE AREA MONDAY AND... DEPENDING ON WHAT DENNIS DOES...WILL STALL NORTH OF THE AREA FOR MOST OF THE REMAINDER OF THE PERIOD. RESULTING STRONG AND MOIST SOUTHERLY FLOW WILL NECESSITATE POPS THROUGH MOST OF THE PERIOD...BUT GIVEN UNCERTAINTY...WILL KEEP POPS SLIGHT TO LOW CHANCE FOR NOW. IT IS TOO EARLY TO TELL AND WILL HAVE TO WATCH THE PROGRESSION OF THE SYSTEM...BUT VEERING PROFILES WITH DECENT SPEED SHEER AND BOUNDARY LAYER CONVERGENCE TUESDAY AND WEDNESDAY MAY BE CAUSE FOR CONCERN IF CURRENT PROGS TURN OUT TO HAVE MERIT. TEMPERATURES REMAIN NEAR GUIDANCE...NEAR NORMAL FOR THE PERIOD. AVIATION... SCT TO BKN CLOUDS TWENTY-FIVE HUNDRED TO FOUR THOUSAND FEET. CONDITIONS WILL LOWER IN SCATTERED SHOWERS AND TSTMS THROUGH MIDNIGHT...ESPECIALLY ALONG A BOUNDARY ACROSS THE NORTHERN PORTION OF THE CWA. THREAT OF PRECIPITATION SHOULD GRADUALLY TAPER OFF OVERNIGHT WITH THE LOSS OF DAYTIME HEATING AND THE BOUNDARY MOVING NORTH. CEILINGS LOWERING AOB ONE THOUSAND FEET AND VSBY AOB 3 MILES IN STRATUS AND FOG 08/08-13Z. WINDS SHIFTING TO SOUTHEAST AT 10 KTS THROUGH THE REST OF THE AFTERNOON...EXCEPT HIGHER IN TSTMS...AFTER 08/10Z WINDS SOUTHWEST AROUND 10 KTS. && .RAH WATCHES/WARNINGS/ADVISORIES... FLOOD WATCH FOR NCZ007-021>023-038-039-073-074-083 UNTIL 2 AM FRIDAY. TORNADO WATCH FOR NCZ007-008-021>025-038>040-073-074 UNTIL 4 PM THURSDAY. TORNADO WATCH FOR NCZ009>011-026>028 UNTIL 10 PM THURSDAY. && SHORT TERM...DJF
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RALEIGH NC 549 AM EDT THU JUL 7 2005 NCZ007>011-021>028-038>043-073>078-083>086-088-089-081000- PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-FORSYTH-GUILFORD-ALAMANCE- ORANGE-DURHAM-FRANKLIN-NASH-EDGECOMBE-DAVIDSON-RANDOLPH-CHATHAM- WAKE-JOHNSTON-WILSON-STANLY-MONTGOMERY-MOORE-LEE-HARNETT-WAYNE- ANSON-RICHMOND-SCOTLAND-HOKE-CUMBERLAND-SAMPSON- 549 AM EDT THU JUL 7 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT... REMNANTS OF TROPICAL STORM CINDY ARE EXPECTED TO CROSS CENTRAL NORTH CAROLINA TODAY. ASSOCIATED BANDS OF HEAVY RAIN MAY RESULT IN LOCALIZED FLOODING OF CREEKS AND STREAMS AND URBAN DRAINAGES... PARTICULARLY NORTHWEST INCLUDING THE TRIAD AREA...LATER TODAY AND EARLY TONIGHT. A FLOOD WATCH IS IN EFFECT FROM 11 AM THIS MORNING UNTIL 2 AM TONIGHT FOR THE WESTERN PIEDMONT. THERE IS ALSO A RISK OF ISOLATED TORNADOES FROM THUNDERSTORMS THIS AFTERNOON AND EVENING THROUGHOUT CENTRAL NC. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER NETWORK ACTIVATION MAY BE NEEDED AFTER 11 AM TODAY UNTIL EARLY TONIGHT. RFG
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
354 PM EDT THU JUL 07 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0330 PM TSTM WND DMG LEWISVILLE 36.09N 80.40W
07/07/2005 FORSYTH NC PUBLIC
NC DOT REPORTED NUMEROUS TREES DOWN IN THE WESTERN PART
OF THE COUNTY.
&&
MWSPRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE RALEIGH NC
357 PM EDT THU JUL 07 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0340 PM TSTM WND DMG TOBACCOVILLE 36.23N 80.35W
07/07/2005 FORSYTH NC LAW ENFORCEMENT
NUMEROUS TREES REPORTED DOWN ALONG NC-67 IN TOBACCOVILLE.
&&
PWBPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
407 PM EDT THU JUL 07 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0340 PM TORNADO RURAL HALL 36.23N 80.29W
07/07/2005 FORSYTH NC LAW ENFORCEMENT
TORNADO REPORTED BY EMS AND LAW ENFORCEMENT AT HIGHWAY 52
AND WESTINGHOUSE ROAD.
&&
ORROCKSPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RALEIGH NC 413 PM EDT THU JUL 7 2005 NCZ073-074-083-084-072200- STANLY-MONTGOMERY-ANSON-RICHMOND- INCLUDING THE CITIES OF...ALBEMARLE...TROY...WADESBORO... ROCKINGHAM 413 PM EDT THU JUL 7 2005 ...STRONG THUNDERSTORMS MOVING TOWARD TEH SOUTHERN PIEDMONT OF CENTRAL NOIRTH CAROLINA... SCATTERED STRONG THUNDERSTORMS WILL MOVE INTO SECTIONS OF STANLY...ANSON...MONTGOMERY AND RICHMOND COUNTIES BETWEEN 430 AND 6 PM. A FEW OF THE STORMS MAY BE SEVERE PRODUCING DAMAGING WIND GUSTS. IN ADDITION...THE STORMS WILL PRODUCE FREQUENT LIGHTNING STRIKES AND VERY HEAVY RAINFALL. RAINFALL AMOUNTS BETWEEN 1 AND 2 INCHES IS POSSIBLE IN LESS THAN AN HOUR. THIS WILL RESULT IN BRIEF FLOODING OF STREETS AND POOR DRAINAGE AREAS. PEOPLE IN THE SOUTHERN PIEDMONT NEED TO REMAIN ALERT FOR RAPDILY CHANGING WEATHER CONDITIONS THROUGH 6 PM. BE READY TO TAKE QUICK ACTION IF A WARNING ISSUED FOR YOUR LOCATION.
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
514 PM EDT THU JUL 07 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0508 PM FUNNEL CLOUD 4 W GREENSBORO 36.08N 79.90W
07/07/2005 GUILFORD NC TRAINED SPOTTER
FUNNEL CLOUD AT HIGHWAY 68 AT US-421 MOVING NE
&&
PWBPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
520 PM EDT THU JUL 07 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0500 PM FUNNEL CLOUD 1 NE TUNGSTEN 36.52N 78.46W
07/07/2005 VANCE NC PUBLIC
FUNNEL CLOUD REPORTED BY PUBLIC ALONG HIGHWAY 39 AT THE
VIRGINIA/NORTH CAROLINA BORDER MOVING NE
&&
PWBThe Roanoke radar (KFCX), 97 km away, was scanning. The volume nearest the first event began at 21:19 UTC.
1 tornado. Local standard time, as filed.
A tornado blew down trees from Oak Ridge to Stokesdale.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in North Carolina in 2005Every state in 2005This day in weather historyThe tornado archive for North Carolina, 2005Warnings in North Carolina, July 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5469936.